Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

I am scared, My breathing is getting worse?

I have Dilated Cardiomyopathy. My ejection fraction was 45%, but now it is just above 30%. These past few weeks my breathing has got worse, and I have had an increase in chest pains. My husband says go to the doctor but all she says is it is part of what I have. I am already on two types of medication for my heart Ramipril, and Carvedilol. I have been told that I will die from this, and it could be at anythime. But when I woke up today, I had been asleep for nearly 18 hrs due to tiredness, and I am unable to get out of bed because when I move around I really struggle to breathe. I live in the UK, and I was wondering if there is any other form of treatment I could try instead of/or as well as Ramipril and Carvedilol. If anyone can help I would eternally greatful. Please only serious answers. Thank you.
Asked On : Wed, 16 Dec 2009
Answers:  1 Views:  445
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
  User's Response
From what you wrote, I have the sense that this has been a gradual increase in respiratory effort with activity. Nobody likes to go to the ER unless they have to. To help you decide whether this is something to go to the ER or whether this is something that can be addressed more routinely, answer the following: 1. Have you gained 5 or more lbs over the last week? 2. Are you more short of breath with laying flat - has this worsened over the last week? 3. Are your swollen - usually at the ankles? 4. Has there been a sudden increase in your shortness of breath over the last week? If you answered yes to at least two of the above questions, go to the ER, you are in congestive failure and need to be diuresed. (get the extra fluid out of your body) If you answered yes to one of the questions - if you feel like you are in respiratory distress, proceed. If you answered yes to none of the above questions, then you are probably fine to wait and be seen more routinely. Of course, if things change while waiting - proceed. From what you've written, I do have some suggestions to consider regarding your therapy - which was your original question. 1. Add Spironolcatone. (improves remodeling) 2. Add Lasix (reduces congestive symptoms - primarily a comfort step) 3. Add an ARB (example Losartan) in addition to your ACE inhibitor (Rampiril) medication. (improves remodeling) 4. Increase the dose of the Carvediol up to 25mg two times per day. (improves remodeling) 5. Add Digoxin. (improves contractility) 6. Consider cardiac resynchronization therapy via a biventricular pacemaker which can be useful with certain patients. You may also qualify for consideration of an ICD (defibrillator) per the MADIT 2 criteria. 7. Evaluate and ideally manage any other processes that might be effecting your cardiac function - sleep apnea, valve function (especially mitral valve), diabetes, hypertension are all examples that can negatively effect your condition. Discuss these measures with your physician. They all have medical literature behind them endorsing their use. I of course would not do everything at once, but you have some options about where to go. If your physician discounts additional changes then I might request a referral to speak with a specialist. I hope this is helpful. Good luck.
Answered: Wed, 16 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor